MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a superficial femoral artery (sfa) procedure, the balloon dilatation catheter burst at the pressure rate of 10 atm during inflation.The procedure was completed by using another balloon.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use, specifications, trends, quality control and visual inspection of the returned device was conducted during the investigation.The affected product was returned for investigation.Functional testing of the device reveals a pin hole in the distal section of the balloon catheter.The event was determined not to be reportable per device evaluation.There is no evidence that the product was not manufactured to specifications.Balloon was inflated to nominal pressure when failure occurred.The results of this investigation are inconclusive.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5806319
Report Number1820334-2016-00634
Device Sequence Number18989756
Product Code DQY
UDI-Device Identifier10827002522524
UDI-Public(01)10827002522524(17)190318(10)6823161
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-4-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/22/2016
Supplement Date Received by Manufacturer07/11/2017
Initial Report FDA Received Date07/19/2016
Supplement Report FDA Received Date07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR